MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 62MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 62MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 71354236
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery of her right tha system (unknown product) on (b)(6) 2020 due to (1) aseptic loosening of right total hip arthroplasty, status post revision for acetabular fracture and (2) delayed union of acetabular fracture, complicated.During the revision surgery, the acetabular section of the primary tha system was explanted and replaced with a redapt modular acetabular system, along with a smith and nephew acetabular augment and a competitor´s femoral head.As reported, the patient suffered from pain due to internal orthopedic prosthetic devices, implants and grafts.The patient underwent a revision surgery on (b)(6) 2023 to address the issues.During this second revision surgery, the acetabular augment, shell, and liner were explanted.There is no further information at this time.The current state of health of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
REDAPT FULLY POROUS SHELL 62MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20233629
Report Number1020279-2024-01855
Device Sequence Number8754839
Product Code KWZ
UDI-Device Identifier00885556321546
UDI-Public885556321546
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number71354236
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71332520 / LOT: UNKNOWN; PN: 71332525 / LOT: UNKNOWN; PN: 71332530 / LOT: UNKNOWN.; PN: 71354439 / LOT: UNKNOWN; PN: 71354503 / LOT: UNKNOWN; PN: 75018956 / LOT: UNKNOWN; PN: 75100454 / LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight95 KG